MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22362
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Information was received to confirm the incorrect wire guide size was used.They tried to put the stent in the pancreatic duct, but the stent could not pass through the stricture in the pancreatic duct.They pulled it out of patient¿s body, they noticed that the stent middle side hole was kink.
 
Additional Manufacturer Narrative
1 x spsof-5-10 of lot#: c1547168 was returned to cirl for evaluation open not in its original packaging.A kink and was observed on main body of the stent at porthole.End of pigtail near body of the stent shows forceps marks likely from removal a 0.035-inch wireguide would pass the kinks.Prior to distribution all spsof-5-10 devices are subject to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for spsof-5-10 of lot number: c1547168 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1547168.As per the instructions for use, which accompanies this device: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.It also states: ¿note: care must be exercised when straightening pigtail curl in order to avoid kinking or breaking catheter.¿ a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause may be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence as there was no patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9102710
Report Number3001845648-2019-00485
Device Sequence Number13934204
Product Code FGE
UDI-Device Identifier00827002223622
UDI-Public(01)00827002223622(17)211008(10)C1547168
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model NumberG22362
Device Catalogue NumberSPSOF-5-10
Device Lot NumberC1547168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/26/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight55